Alert archive / Vermont / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 41, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 27, 2011, 12:07 AM EDT for Bennington County, Windham County, Vermont. It was in force for 23 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2011, 12:07 AM EDT (04:07 UTC)
- Expired
- May 27, 2011, 12:30 AM EDT
- In force
- 23 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 129 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 12:07 AM EDT | TSTM WND DMG | Wilmington, VT | TREE DOWN ON HIGLEY HILL RD. |
| May 27, 12:20 AM EDT | NON-TSTM WND DMG | Halifax, VT | TREES DOWN ALONG ROUTE 112. |
| May 27, 12:25 AM EDT | TSTM WND DMG | Vernon, VT | TREE DOWN ALONG ROUTE 142. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 4.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1789 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
235
WUUS51 KALY 270407
SVRALY
VTC003-025-270430-
/O.NEW.KALY.SV.W.0041.110527T0407Z-110527T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1207 AM EDT FRI MAY 27 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
WINDHAM COUNTY IN SOUTHERN VERMONT...
* UNTIL 1230 AM EDT
* AT 1207 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LONDONDERRY TO 7 MILES SOUTHEAST OF READSBORO...OR ALONG A
LINE EXTENDING FROM LONDONDERRY TO 15 MILES EAST OF NORTH ADAMS...
AND MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TOWNSHEND...NEWFANE AND GUILFORD CENTER BY 1220 AM EDT...
PUTNEY...VERNON AND BRATTLEBORO BY 1225 AM EDT...
SAXTONS RIVER...WESTMINSTER AND BELLOWS FALLS BY 1230 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
4290 7252 4288 7255 4281 7254 4276 7247
4272 7247 4274 7294 4318 7295 4331 7305
4331 7283 4326 7281 4323 7270 4324 7243
4315 7245 4308 7243
TIME...MOT...LOC 0407Z 270DEG 36KT 4327 7290 4319 7283
4273 7283
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 10:22 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 26, 10:22 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1022 PM EDT THU MAY 26 2011 .SYNOPSIS... A WARM FRONT WILL BECOME NEARLY STATIONARY ACROSS NORTHERN NEW YORK AND NORTHERN NEW ENGLAND TONIGHT INTO FRIDAY. THIS WILL ALLOW ABOVE NORMAL TEMPERATURES AND HIGH HUMIDITY LEVELS TO PERSIST INTO THE WEEKEND. SEVERAL DISTURBANCES MOVING ALONG THIS BOUNDARY WILL PRODUCE SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS INTO SATURDAY. AN UPPER LEVEL RIDGE WILL LIKELY BUILD IN SUNDAY INTO MONDAY BRINGING EVEN WARMER TEMPERATURES...BUT WITH A LOWER PROBABILITY OF SHOWERS AND THUNDERSTORMS HEADING INTO MEMORIAL DAY. && .NEAR TERM /UNTIL 8 AM FRIDAY MORNING/... TORNADO WATCH 382 HAS BEEN ALLOWED TO EXPIRE WITH NO FURTHER WATCHES OF ANY KIND ANTICIPATED. JUST SOME MINOR TWEAKING FOR TEMP/DEWPT AND WIND TRENDS OVERNIGHT. TRENDED A LIFTING NORTHWESTWARD OF DECREASING POPS THROUGH DAYBREAK AS THE ATMOSPHERE CONTINUES TO GRADUALLY STABILIZE...KEEPING MENTION OF THUNDER GENERALLY OVER THE OLD WATCH AREA...JUST -SHRA S AND E. MAX SFC CAPES HAD ALREADY DIPPED BELOW 2000 J/KG. ALSO ADJUSTED CLOUD TRENDS BASED ON LATEST INFRARED IMAGERY...WITH CLUSTER OF THUNDERSTORMS ENCROACHING FROM CENTRAL NY/E PA...AND CLEAR POCKETS OVER PORTIONS OF OUR EASTERN ZONES FILLING IN. BASICALLY NO OTHER CHANGES. .PREVIOUS DISCUSSION... AREAS OF CONVECTION HAVE DEVELOPED...MAINLY FOCUSED ACROSS THE HIGHER TERRAIN AND NEAR LAKE BREEZE BOUNDARIES AS LARGE SCALE ASCENT REMAINS RATHER WEAK. HOWEVER...THESE SUBTLE SURFACE FEATURES COMBINED WITH ROBUST INSTABILITY OF 1500-3000 AND DEEP LAYER 0-6 KM SHEAR OF 35 TO 45 KT WILL LEAD TO A SEVERE WEATHER THREAT AS COVERAGE OF STORMS CONTINUE TO EXPAND. INITIALLY CONVECTION WILL AFFECT MAINLY THE ADIRONDACKS INTO THE WESTERN MOHAWK VALLEY...ALTHOUGH HRRR SHOWING THE POTENTIAL FOR ADDITIONAL STORMS TO DEVELOP ACROSS SOUTHERN NY/NORTHERN PA AND POSSIBLY CONSOLIDATE INTO A QUASI-LINEAR CONVECTIVE SYSTEM. THIS WOULD EVENTUALLY SUPPORT SEVERE CONVECTION REACHING THE CAPITAL REGION AND POINTS EAST LATER THIS EVENING. UNTIL THEN...DISCRETE CELLS WITH SUPERCELL AND BOWING STRUCTURES WILL BE LIKELY. SHEAR IS STRONG ENOUGH TO SUPPORT ROTATING STORMS WITH ISOLATED TORNADOES POSSIBLE. WILL HAVE TO WATCH FOR HEAVY RAINFALL ASSOCIATED WITH TRAINING CELLS FOR POTENTIAL ISOLATED FLASH FLOODING AS WELL...ALTHOUGH THE SEVERE THREAT WILL BE MORE UBIQUITOUS INTO THIS EVENING. CONVECTION SHOULD EVENTUALLY START TO WEAKEN LATER THIS EVENING WITH LOSS OF HEATING...BUT THIS PROCESS COULD BE GRADUAL. ALSO...THE MODE EVOLUTION WILL NEED TO BE MONITORED FOR POTENTIAL ADDITIONAL SEVERE/TORNADO WATCH SOUTH AND EAST OF THE CURRENT WATCH AREA. COVERAGE SHOULD ALSO DIMINISH BY AROUND MIDNIGHT AS FORCING FROM SUBTLE SURFACE FEATURES WEAKEN IN THE ABSENCE OF LARGE SCALE ASCENT. PREVIOUS... AREAS OF CONVECTION HAVE DEVELOPED...MAINLY FOCUSED ACROSS THE HIGHER TERRAIN AND NEAR LAKE BREEZE BOUNDARIES AS LARGE SCALE ASCENT REMAINS RATHER WEAK. HOWEVER...THESE SUBTLE SURFACE FEATURES COMBINED WITH ROBUST INSTABILITY OF 1500-3000 AND DEEP LAYER 0-6 KM SHEAR OF 35 TO 45 KT WILL LEAD TO A SEVERE WEATHER THREAT AS COVERAGE OF STORMS CONTINUE TO EXPAND. INITIALLY CONVECTION WILL AFFECT MAINLY THE ADIRONDACKS INTO THE WESTERN MOHAWK VALLEY...ALTHOUGH HRRR SHOWING THE POTENTIAL FOR ADDITIONAL STORMS TO DEVELOP ACROSS SOUTHERN NY/NORTHERN PA AND POSSIBLY CONSOLIDATE INTO A QUASI-LINEAR CONVECTIVE SYSTEM. THIS WOULD EVENTUALLY SUPPORT SEVERE CONVECTION REACHING THE CAPITAL REGION AND POINTS EAST LATER THIS EVENING. UNTIL THEN...DISCRETE CELLS WITH SUPERCELL AND BOWING STRUCTURES WILL BE LIKELY. SHEAR IS STRONG ENOUGH TO SUPPORT ROTATING STORMS WITH ISOLATED TORNADOES POSSIBLE. WILL HAVE TO WATCH FOR HEAVY RAINFALL ASSOCIATED WITH TRAINING CELLS FOR POTENTIAL ISOLATED FLASH FLOODING AS WELL...ALTHOUGH THE SEVERE THREAT WILL BE MORE UBIQUITOUS INTO THIS EVENING. CONVECTION SHOULD EVENTUALLY START TO WEAKEN LATER THIS EVENING WITH LOSS OF HEATING...BUT THIS PROCESS COULD BE GRADUAL. ALSO...THE MODE EVOLUTION WILL NEED TO BE MONITORED FOR POTENTIAL ADDITIONAL SEVERE/TORNADO WATCH SOUTH AND EAST OF THE CURRENT WATCH AREA. COVERAGE SHOULD ALSO DIMINISH BY AROUND MIDNIGHT AS FORCING FROM SUBTLE SURFACE FEATURES WEAKEN IN THE ABSENCE OF LARGE SCALE ASCENT. && .SHORT TERM /FRIDAY NIGHT/... AS OF 345 PM...ANOTHER ACTIVE CONVECTIVE DAY SHAPING UP ACROSS MUCH OF THE AREA...ALTHOUGH IT APPEARS THE THREAT AREA WILL SHIFT A BIT FARTHER SOUTH AND EAST THAN THURSDAY...WITH THE MOHAWK VALLEY...SARATOGA AND CAPITAL REGION EXPECTED TO BE TARGETED. THE REASON IS 12Z GUIDANCE SHOWING THE OLD FRONTAL BOUNDARY INITIALLY ACROSS NORTHERN NEW YORK TO ACTUALLY SHIFT A BIT SOUTHWARD INTO THE CENTRAL AND MAYBE EVEN SOUTHERN ADIRONDACKS. THIS WILL LIMIT THE INSTABILITY FOR AREAS NORTH AND WEST OF THE MOHAWK VALLEY...BUT AREAS SOUTH AND EAST SHOULD SEE APPRECIABLE INSTABILITY DEVELOPING AS THE OVERALL AIR MASS WILL NOT CHANGE MUCH SOUTH OF THE FRONT. FORECAST SBCAPE COULD RANGE FROM 1500-3000 J/KG. THE NAM HAS POCKETS OF HIGHER VALUES OF CAPE BUT SURFACE DEWPOINTS IN THE MODELS SEEM OVERDONE. NONETHELESS...THERE WILL BE SUFFICIENT SBCAPE IN THE WARM SECTOR ALONG WITH 0-6 KM SHEAR OF 35-45 KT. SYNOPTICALLY WE WILL BE NEAR THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET ACROSS QUEBEC...AND THERE WILL BE LARGE SCALE ASCENT AHEAD OF THE UPPER LEVEL TROF MOVING EAST FROM THE OHIO VALLEY. THE UPPER TROF WILL BE GETTING SHEARED AS IS ENCOUNTERS A BUILDING RIDGE ALONG THE EAST COAST...BUT THERE SHOULD BE SUFFICIENT FORCING TO FIRE CONVECTION. CONVECTIVE MODE COULD BE SUPERCELLS AND BOWS AGAIN GIVEN INSTABILITY/SHEAR PARAMETERS. WILL CONTINUE TO MENTION CHANCE FOR SEVERE STORMS IN HWO. PWATS REMAIN ABOVE NORMAL...WITH SOME HEAVY DOWNPOURS EXPECTED WITHIN CONVECTION. A LOT DEPENDS ON OVERALL EVOLUTION OF CONVECTION FRIDAY AFTERNOON INTO THE EVENING...WHICH IS UNCERTAIN AT THIS TIME...BUT GUIDANCE SUGGESTING A DIMINISHING TREND AT LEAST TOWARDS LATE EVENING. WILL MAINTAIN MAINLY CHANCE POPS OVERNIGHT INTO EARLY SATURDAY MORNING. ON SATURDAY...GUIDANCE SUGGESTING THE FRONT WILL PUSH BACK NORTHWARD AS A WARM FRONT. STILL WARM...HUMID AND RELATIVELY UNSTABLE AIR MASS WILL EXIST SO ANY FORCING WILL BE SUBTLE AND TIED TO REMNANT OUTFLOW BOUNDARIES OR TERRAIN HEATING DIFFERENTIALS. WILL MENTION SLIGHT CHANCE POPS ACROSS SOUTHEAST AREAS WITH CHANCE FROM THE HUDSON VALLEY NORTH AND WEST. INSTABILITY MAY NOT BE AS ROBUST THOUGH...AS HEIGHTS ALOFT WILL BE RISING AND THERE COULD BE A CAP DEVELOPING. && .LONG TERM /SATURDAY THROUGH THURSDAY/... HAVE GONE MOSTLY WITH HPC GUIDANCE. HPC HAS REGION AT EASTERN END OF WARM FRONT EXTENDING FROM SFC LOW NEAR THE IA/WI/IL BORDER. GFS BRINGS THETAE VALUES APPROACHING 350 DEG K INTO CENTRAL NEW YORK SUNDAY AFTERNOON...BUT ECMWF MORE CONSERVATIVE WITH VALUES OF 335. SFC BASED CAPES APPROACH 2000 J/KG JUST SOUTH OF FCST AREA SUNDAY...EXCEED 2300 J/KG IN NORTHWESTERN CT MONDAY...AND EXCEED 3500 J/KG JUST WEST OF HERKIMER CO ON TUESDAY. FRONTAL BOUNDARY STALLS NORTH OF THE REGION SUNDAY NIGHT WITH REGION IN THE WARM SECTOR ASSOCIATED WITH BERMUDA HIGH MOVING FROM THE SOUTHEASTERN STATES INTO THE ATLANTIC UNTIL WEDNESDAY WHEN A LOW MOVING ACROSS EASTERN CANADA AND A HIGH MOVING ACROSS THE UPPER MISSISSIPPI VALLEY BRING A COLD FRONT THROUGH THE REGION. THERE IS SLIGHT DISAGREEMENT BETWEEN THE GFS AND THE ECMWF WITH THE GFS BEING A BIT LATER ON THE FRONTAL PASSAGE. HAVE GONE TO A MORE GENERIC DIURNAL/UNSTABLE APPROACH FOR POPS...WITH NO POP/SLIGHT CHC DURING THE LATE NIGHT AND EARLY MORNING HOURS TO CHANCE POPS DURING THE AFTERNOONS CHARACTERISTIC OF AN UNSTABLE AIR MASS. DUE TO VERY HIGH PWAT VALUES...MOSTLY AROUND 1.5 INCHES...HAVE GONE TO MODERATE SHOWER INTENSITY THRU THE PERIOD. HUMIDITY GETS OPPRESSIVE DURING THE AFTERNOON HOURS STARTING MONDAY...APPARENT TEMPS APPROACH 90 MONDAY AND TUESDAY BEFORE THE FRONTAL PASSAGE PROVIDES RELIEF FOR WEDNESDAY. && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... SCATTERED THUNDERSTORMS ARE APPROACHING THE KGFL AREA...AND WILL AFFECT AREAS AROUND THE AIRPORT THROUGH AT LEAST 02Z. ANY THUNDERSTORM ACTIVITY THAT WOULD AFFECT KALB AND KPOU WOULD BE TOWARD OR AFTER MIDNIGHT. WITHOUT HIGH CONFIDENCE...SINCE THUNDERSTORMS ARE SO FAR UPSTREAM...PUT TEMPO MVFR CONDITIONS IN THUNDERSTORMS AT KPOU FROM 02Z-03Z...AND JUST KEPT VCSH FOR KALB WITH CB IN CLOUD GROUP. ONCE ALL THE THUNDERSTORM ACTIVITY WEAKENS THROUGH THE NIGHT...SOME LOW CLOUDS AND FOG WILL FORM IN ALL AREAS...WITH BORDERLINE MVFR/IFR CONDITIONS THROUGH 12Z-13Z. CONDITIONS IMPROVE TO VFR TOMORROW MORNING...THEN MORE SCATTERED THUNDERSTORMS IN THE AFTERNOON...SO CB IN CLOUD GROUP. SOUTH TO SOUTHEAST WINDS AROUND 10 KT THIS EVENING...WITH GUSTS AT KALB OVER 20 KT...WILL DIMINISH TO LESS THAN 10 KT. SOUTH WINDS WILL INCRASE BACK TO 10 KT OR MORE TOMORROW. OUTLOOK... FRI-SUN...VFR/MVFR. ISOLATED TO SCATTERED -SHRA/TSRA. MON-TUE...VFR...NO SIG WX. && .FIRE WEATHER... A WARM FRONT WILL BECOME NEARLY STATIONARY ACROSS NORTHERN NEW YORK AND NORTHERN NEW ENGLAND TONIGHT INTO FRIDAY. THIS WILL ALLOW ABOVE NORMAL TEMPERATURES AND HIGH HUMIDITY LEVELS TO PERSIST INTO THE WEEKEND. SEVERAL DISTURBANCES MOVING ALONG THIS BOUNDARY WILL PRODUCE SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS INTO SATURDAY. THE AREA FOR THE BEST POTENTIAL FOR SEEING MULTIPLE ROUNDS OF WETTING RAINFALL APPEARS TO BE FROM THE MOHAWK VALLEY NORTHWARD TO THE ADIRONDACKS. EVEN AREAS TO THE SOUTHEAST COULD SEE SOME APPRECIABLE RAINFALL ASSOCIATED WITH THUNDERSTORMS FROM TONIGHT THROUGH SATURDAY. && .HYDROLOGY... SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE ALBANY HYDRO SERVICE AREA THE NEXT FEW DAYS...AS A WARM FRONT BECOMES STATIONARY ACROSS NORTHERN NEW YORK AND NORTHERN NEW ENGLAND. MULTIPLE DISTURBANCES MOVING ALONG THE BOUNDARY WILL FOCUS THE SHOWERS AND THUNDERSTORMS. THE MOHAWK RIVER VALLEY NORTHWARD INTO THE ADIRONDACKS COULD RECEIVE MULTIPLE INCHES OF RAINFALL INTO SATURDAY. THUNDERSTORMS MAY TRAIN OVER THE SAME AREAS TODAY INTO SATURDAY. PRECIPITABLE WATER AMOUNTS WILL BE WELL ABOVE NORMAL...SO THERE IS A POTENTIAL FOR HEAVY DOWNPOURS WHICH WILL LIKELY CAUSE PONDING OF WATER ON POORLY DRAINED LOW LYING AREAS WITH EVEN ISOLATED FLASH FLOODING POSSIBLE. HOWEVER...THE THREAT AREA IS STILL SOMEWHAT UNCERTAIN...AND THE POTENTIAL FOR WIDESPREAD FLASH FLOODING IS NOT EXPECTED AT THIS TIME. RAPID RISES ARE LIKELY ON SMALLER STREAMS WHERE THE HEAVY RAIN FALLS...WITH VERY LITTLE RESPONSE ON THE LARGE MAIN STEM RIVERS. HOT AND DRIER WEATHER MAY MOVE INTO THE REGION AS EARLY AS SUNDAY....WHICH WILL ALLOW ANY ELEVATED FLOWS TO DECREASE THROUGH THE MEMORIAL DAY WEEKEND. FLOODING ON LAKE CHAMPLAIN WILL CONTINUE THROUGH THE HOLIDAY WEEKEND. PLEASE REFER TO WARNINGS AND STATEMENTS FROM OUR OFFICE IN BURLINGTON VERMONT FOR DETAILS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...JPV NEAR TERM...SND/ELH/JPV SHORT TERM...JPV LONG TERM...RCK AVIATION...NAS FIRE WEATHER...JPV HYDROLOGY...RCK/JPV
Hazardous weather outlook, May 26, 10:27 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1027 PM EDT THU MAY 26 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-271100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1027 PM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PERIODS OF THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAINFALL ARE EXPECTED OVERNIGHT...ACCOMPANIED BY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON INTO FRIDAY EVENING ALONG A FRONTAL BOUNDARY OVER NORTHERN NEW YORK THAT WILL SLOWLY SHIFT SOUTHWARD. THE MAIN THREATS WILL BE HAIL STONES GREATER THAN OR EQUAL TO THE SIZE OF QUARTERS...DAMAGING WINDS OF 58 MPH OR GREATER...AND FREQUENT CLOUD TO GROUND LIGHTNING. THERE WILL ALSO BE VERY HEAVY RAINFALL WITH SOME OF THUNDERSTORMS...WHICH MAY RESULT IN POOR DRAINAGE FLOODING...AND PERHAPS AN ISOLATED FLASH FLOOD. THE STORMS WILL MOVE FROM THE SOUTHWEST TO THE NORTHEAST AT 30 TO 40 MPH. THERE IS ALSO A CHANCE OF THUNDERSTORMS THROUGH THE MEMORIAL DAY WEEKEND...MAINLY IN THE AFTERNOON AND EVENING HOURS. A FEW STORMS MAY STILL BE STRONG TO SEVERE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 26, 11:42 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1142 PM EDT THU MAY 26 2011
NYZ033-042-043-083-084-270430-
HAMILTON NY-SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-
NORTHERN WARREN NY-SOUTHEAST WARREN NY-
1142 PM EDT THU MAY 26 2011
...A CLUSTER OF STRONG THUNDERSTORMS IN
EASTERN HAMILTON COUNTY IN EASTERN NEW YORK...
NORTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
NORTHERN WARREN COUNTY IN EAST CENTRAL NEW YORK...
AT 1139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
WARRENSBURG...OR ABOUT OVER WARRENSBURG...AND MOVING NORTHEAST AT 40
MPH.
THE THUNDERSTORM WILL BE NEAR...
BOLTON LANDING BY 1155 PM EDT
HULETTS LANDING AND 7 MILES NORTHWEST OF WHITEHALL BY 1210 AM EDT
HAGUE BY 1220 AM EDT
7 MILES SOUTHEAST OF ROGERS ROCK CAMPGROUND BY 1225 AM EDT
RAINFALL RATES MAY EXCEED A HALF AN INCH IN AN HOUR.
LAT...LON 4378 7334 4365 7342 4359 7342 4358 7340
4363 7337 4363 7332 4362 7329 4361 7329
4331 7362 4351 7433 4375 7426 4376 7405
4375 7405 4381 7343
TIME...MOT...LOC 0342Z 231DEG 33KT 4348 7379
TAWLocal storm report, May 26, 11:48 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1148 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG RENSSELAER 42.64N 73.74W
05/26/2011 RENSSELAER NY PUBLIC
TREE DOWN ON STRUCTURE
1125 PM TSTM WND DMG COPAKE 42.10N 73.55W
05/26/2011 COLUMBIA NY TRAINED SPOTTER
TREE DOWN ON HOUSE AND A CAR
&&Local storm report, May 26, 11:53 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1153 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM AVALANCHE PITTSFIELD 42.45N 73.26W
05/26/2011 BERKSHIRE MA TRAINED SPOTTER
TREE DOWN ROUTE 20
1145 PM AVALANCHE EAST NASSAU 42.51N 73.51W
05/26/2011 RENSSELAER NY TRAINED SPOTTER
TREE DOWN ON POWERLINES ON DUNHAM HOLLOW ROAD
&&Local storm report, May 26, 11:54 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1154 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND DMG TIVOLI 42.06N 73.91W
05/26/2011 DUTCHESS NY PUBLIC
MANY OLD LOCUST TREES SNAPPED OFF
&&Local storm report, May 26, 11:59 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
1159 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG PITTSFIELD 42.45N 73.26W
05/26/2011 BERKSHIRE MA TRAINED SPOTTER
TREE DOWN ROUTE 20
&&Local storm report, May 27, 12:05 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1205 AM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM HAIL CANAAN 42.41N 73.45W
05/26/2011 E1.00 INCH COLUMBIA NY PUBLIC
ESTIMATED WIND GUST 60 MPH
1145 PM TSTM WND DMG WEST STOCKBRIDGE 42.35N 73.37W
05/26/2011 BERKSHIRE MA TRAINED SPOTTER
TREES AND WIRES DOWN WILLSON ROAD
1150 PM TSTM WND DMG PITTSFIELD 42.45N 73.26W
05/26/2011 BERKSHIRE MA TRAINED SPOTTER
MULTIPLE TREES DOWN ON HIGHLAND STREET
&&The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 11:32 PM EDT | Severe Thunderstorm Warning | ALY | Bennington | 58 min |
| May 27, 6:47 PM EDT | Special Weather Statement | ALY | Windham | 28 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.